Alert archive / Puerto Rico / Flash Flood Watches in 2014

Flash Flood Watch 5, NWS JSJ

November 4, 2014

NWS JSJ issued this flash flood watch at Nov 4, 2014, 5:46 AM CST. It took effect at Nov 4, 2014, 12:00 PM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2014, 5:46 AM CST (11:46 UTC)
In effect from
Nov 4, 2014, 12:00 PM CST
Expired
Nov 5, 2014, 4:00 PM CST
In force
28 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGCA62 TJSJ 041146 CCA
FFASPN

VIGILANCIA DE INUNDACIONES
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
344 AM AST MARTES 4 DE NOVIEMBRE DE 2014

PRZ001>013-VIZ001-002-041945-
/O.NEW.TJSJ.FF.A.0005.141104T1800Z-141105T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
WESTERN INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUYENDO LOS MUNICIPIOS Y/O ISLAS DE...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 
344 AM AST MARTES 4 DE NOVIEMBRE DE 2014

...VIGILANCIA DE INUNDACIONES REPENTINAS DESDE  LAS 2 PM AST ESTA 
TARDE HASTA MIERCOLES EN LA MANANA...

EL SERVICIO NACIONAL DE METEOROLOGIA HA EMITIDO

...UNA VIGILANCIA DE INUNDACIONES REPENTINAS PARA PUERTO RICO 
INCLUYE VIEQUES Y CULEBRA Y LAS ISLAS VIRGENES AMERICANAS  

* DESDE LAS 2 PM ESTA TARDE HASTA MIERCOLES EN LA MANANA...

* CANTIDADES CONSIDERABLES DE HUMEDAD PERMANECERAN EN EL AREA DEBIDO 
AL HURACAN GONZALO QUE CRUZARA EL AREA HOY HASTA TARDE.

* UNA VAGUADA EN NIVELES ALTOS SOBRE EL ATLANTICO SUROESTE SE 
PROFUNDISARA EN LAS PROXIMAS 24 HORAS...Y SE DESARROLLARA EN UNA 
BAJA PRESION SOBRE LA ESPANOLA EL MIERCOLES. ESTO INDUCIRA UNA 
VAGUADA DE SUPERFICIE EN EL AREA ESTA NOCHE...Y PROVEERA AMBIENTE 
PARA AGUACEROS Y TRONADAS. TRONADAS SE MOVERAN LENTAMENTE Y SON 
CAPACES DE PRODUCIR LLUVIAS TORRENCIALES EN UN PERIODO CORTO DE 
TIEMPO. ADEMAS...LLUVIAS RECIENTES HAN SATURADO LOS TERRENOS Y 
NIVELES DE RIOS...POR TANTO ESCORRENTIA DE ESTA LLUVIA ADICIONAL 
PUEDE RESULTAR EN INUNDACIONES A MEDIADA QUE LOS RIOS REACCIONEN 
RAPIDAMENTE.

MEDIDAS DE PRECAUCION Y PREPARATIVOS...

UNA VIGILANCIA DE INUNDACIONES REPENTINAS SIGNIFICA QUE LAS 
CONDICIONES SON FAVORABLES PARA EL DESARROLLO DE LLUVIA FUERTE A 
TRAVES DEL AREA DE LA VIGILANCIA...QUE PODRIAN OCASIONAR 
INUNDACIONES. SI USTED SE ENCUENTRA EN EL AREA DE LA VIGILANCIA... 
REVISE SUS PREPARATIVOS... ESPECIALMENTE SI TIENE INTERESES A LO 
LARGO DE LAS AREAS DE LOS RIOS. MANTENGASE INFORMADO...Y ESTE LISTO 
A TOMAR ACCION RAPIDA SI OBSERVA INUNDACIONES...SI LOS SUELOS 
COMIENZAN A AGRIETARSE ALREDEDOR DE SU HOGAR O SI SE EMITE UN AVISO.

LAS PERSONAS EN EL AREA BAJO VIGILANCIA DEBEN CONTINUAR ATENTOS A LA 
POSIBILIDAD DE LLUVIA FUERTE. EVITE LAS AREAS BAJAS...Y SEA 
PRECAVIDO CUANDO SE ACERQUE A LAS CARRETERAS Y AREAS DEBAJO DE LOS 
PUENTES. LA LLUVIA FUERTE PUEDE CAUSAR DESLIZAMIENTOS DE LODO EN 
AREAS DE TERRENO EMPINADO. 

MANTENGASE SINTONIZADO A LA RADIO DE METEOROLOGIA DE LA NOAA...TV 
LOCAL...O SU PROVEEDOR DE TELEVISION POR CABLE PARA MAS COMUNICADOS 
Y POSIBLES AVISOS. 

ESTE PRODUCTO...Y OTRAS INFORMACIONES DEL TIEMPO...HIDROLOGICAS Y 
CLIMATICAS...ESTAN A SU DISPOSICION EN LA PAGINA 
HTTP://WWW.SRH.NOAA.GOV/SJU O EN HTTP://WEATHER.GOV. 

&&
$$
4 follow-up statements
279 
WGCA62 TJSJ 041947
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
347 PM AST TUE NOV 4 2014

PRZ001>013-VIZ001-002-051200-
/O.CON.TJSJ.FF.A.0005.000000T0000Z-141105T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
347 PM AST TUE NOV 4 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS

* THROUGH WEDNESDAY MORNING

* A NASCENT LOW PRESSURE TO OUR NORTH AND A SHEARLINE DECAYING IN
  THE AREA WILL KEEP SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA
  THROUGH WEDNESDAY. 

* LOCAL RIVERS WILL BE SWOLLEN WITH RUN-OFF AND STEEP TERRAIN WILL
  BE SUSCEPTIBLE TO MUDSLIDES. STREETS AND HIGHWAYS WILL BE
  SUBJECT TO PONDING ESPECIALLY IN POORLY DRAINED AREAS. SOME
  RIVERS MAY FLOOD OVERNIGHT.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$

SNELL
424 
WGCA62 TJSJ 050741
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
341 AM AST WED NOV 5 2014

PRZ001>013-VIZ001-002-051945-
/O.EXT.TJSJ.FF.A.0005.000000T0000Z-141105T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
341 AM AST WED NOV 5 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL... 
  NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND 
  VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. 
  IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* THROUGH THIS AFTERNOON

* THE COMBINATION OF A DEVELOPING UPPER LOW PRESSURE SYSTEM TO OUR
  NORTH AND WEST AND A FRONTAL SHEARLINE STALLED ACROSS THE AREA
  WILL KEEP THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH ENHANCED
  SHOWERS AND THUNDERSTORM DEVELOPMENT OVER THE LOCAL AREA THROUGH
  THIS AFTERNOON.

* SEVERAL LOCAL RIVERS AND STREAMS WILL CONTINUE TO BE AFFECTED BY
  THE RUN-OFF FROM RECENT RAINS. SATURATED SOILS AND STEEP
  TERRAIN WILL BE SUSCEPTIBLE TO MUDSLIDES AND ROCKFALL. STREETS
  AND HIGHWAYS WILL BE SUBJECT TO PONDING ESPECIALLY IN POORLY
  DRAINED AREAS. RIVERS AND STREAM MAY ONCE AGAIN QUICKLY FLOOD
  WITH ANY ADDITIONAL RAINFALL EXPECTED ACROSS THE REGION TODAY.
  FOR THIS REASON THE FLASH FLOOD WATCH HAS BEEN EXTENDED.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES AND ROCKFALL IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

RAM/JFR/JAE
515 
WGCA62 TJSJ 051535
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1135 AM AST WED NOV 5 2014

PRZ001>013-VIZ001-002-052200-
/O.CON.TJSJ.FF.A.0005.000000T0000Z-141105T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
1135 AM AST WED NOV 5 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR ALL PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.

* UNTIL 6 PM AST THIS EVENING

* AN INDUCED SURFACE TROUGH...ASSOCIATED WITH A DEVELOPING UPPER
  LEVEL TROUGH...WILL CONTINUE TO MOVE WEST TONIGHT AND EARLY
  THURSDAY MORNING. AS THIS FEATURE MOVES WEST...AND AWAY FROM THE
  LOCAL AREA...THE POTENTIAL FOR WIDESPREAD FLOODING RAINS WILL
  SLOWLY DECREASE ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
  
  HOWEVER...THE AFOREMENTIONED UPPER LEVEL TROUGH WILL CONTINUE TO
  INTERACT WITH PLENTY OF LOW LEVEL MOISTURE TO PRODUCE ADDITIONAL
  ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL
  ISLANDS...THROUGH AT LEAST FRIDAY. DUE TO ALREADY SATURATED
  SOILS...ANY ADDITIONAL PROLONGED RAINFALL MAY RESULT IN
  LOCALIZED RAPID RISES ON SMALL STREAMS...DRY GUTS AND RIVERS AS
  WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP
  TERRAIN. STAY TUNED...ANY ADDITIONAL FLOODING...WILL BE HANDLED
  WITH THE REGULAR SHORT TERM PRODUCTS...SUCH AS URBAN FLOOD
  ADVISORIES...FLASH FLOOD WARNINGS AND AREAL FLOOD WARNINGS...IN
  THE WORST CASE SCENARIO.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES AND ROCKFALL IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$

CAM/RG/AAS/OMS
883 
WGCA62 TJSJ 052202
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
602 PM AST WED NOV 5 2014

PRZ001>013-VIZ001-002-052315-
/O.EXP.TJSJ.FF.A.0005.000000T0000Z-141105T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
602 PM AST WED NOV 5 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM AST THIS EVENING...

THE FLASH FLOOD WATCH PUERTO RICO AND THE U.S. VIRGIN ISLANDS WILL
EXPIRE AT 6 PM AST THIS EVENING. HEAVY RAIN IS NO LONGER EXPECTED
TONIGHT AND LITTLE RAIN WAS AFFECTING PUERTO RICO AT 6 PM AST. ANY
FLOODING TOMORROW IS MORE LIKELY TO BE OF THE URBAN AND SMALL
STREAM VARIETY AND WILL BE HANDLED WITH LOCAL STATEMENTS.

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 4, 3:31 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 4, 3:31 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
531 AM AST TUE NOV 4 2014

.SYNOPSIS...DEEPENING UPPER LEVEL TROUGH OVR THE SW ATLC WILL
EVOLVE INTO A CLOSED LOW OVER HISPANIOLA BY WED AND INDUCE A SFC
TROF ACROSS THE AREA TONIGHT.

&&

.DISCUSSION...HEIGHTS ALOFT WILL CONTINUE FALL NEXT 24 HRS AS
UPPER LEVEL TROUGH AMPLIFIES AND EVOLVES INTO A CLOSED LOW OVR
HISPANIOLA. A SFC TROF OVR THE ANEGADA PASSAGE WILL SHARPEN AND
MOVE WWD TONIGHT. THIS WILL RESULT IN LARGE SCALE FORCING FOR
UPWARD VERTICAL MOTION WITH SHOWERS AND T-STORMS EXPECTED THIS
AFTERNOON AND ESPECIALLY TONIGHT AREAWIDE. CLUSTERS OF T-STORMS
MAY TRY TO CONGEAL INTO A LARGER MCS TONIGHT. THE STEERING FLOW
WILL BE RELATIVELY WEAK FROM THE SOUTH SUGGESTING T-STORMS WILL
MOVE SLOW AND BE CAPABLE OF PRODUCING SVRL INCHES OF RAIN IN A
SHORT PERIOD OF TIME. RIVERS HAVE BEEN RESPONDING QUICKLY TO
RECENT RAINS AND FLOODING IS BECOMING MORE LIKELY. FOR THESE
REASONS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON
THROUGH 8 AM WED. SFC TROF MOVES WEST INTO THE MONA PASSAGE WED
WITH FORCING DIMINISHING CONSIDERABLY. THE UPPER LOW WILL MEANDER
OVER THE AREA THROUGH THE END OF THE WEEK KEEPING IN GENERAL
UNSETTLED CONDITIONS WITH THE RISK OF SHOWERS BUT AS FORCING WANES
AND SOME MID-LEVEL DRY AIR MOVES IN EXPECT AREAL COVERAGE AND
INTENSITY OF SHOWERS AND T-STORMS TO DIMINISH SOMEWHAT.

CONDITIONS FINALLY IMPROVE SIGNIFICANTLY EARLY NEXT WEEK AS UPPER
TROUGH LIFTS OUT AND UPPER LEVEL RIDGE BUILDS IN.

&&

.AVIATION...VFR CONDS EXPECTED ACROSS TAF SITES THROUGH THE FORECAST
PERIOD WITH -RA AND VCSH INTO THE MORNING. PERIODS OF MVFR CONDS AND
MOUNTAIN OBSCURATIONS ARE POSSIBLE 04/18-22Z IN AND AROUND TJPS AND
TJMZ AS ISOLD/SCT TSRA DEVELOPS ACROSS THE INTERIOR AND SW QUADRANT
OF PR. WINDS MOSTLY LIGHT AND VARIABLE...BCMG MOSTLY EASTERLY 10-15
KTS BY LATE MORNING...SEA BREEZE VARIATIONS DEVELOPING AFTER 04/13Z.

&&

.MARINE...BUOY 41046 LOCATED 386 NM NNW OF SJU INDICATES 11 FT
SWELLS AT 15 SECS FROM THE NNW. SWELL DECAY NOMOGRAMS INDICATE
SWELLS UP TO 9FT ARE POSSIBLE IN OUR ATLC WATERS. HAVE RAISED SEAS
TO 7-9 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  72  85  77 / 100 100  50  50
STT  82  80  82  77 /  90  90  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 6 PM AST WEDNESDAY FOR CULEBRA-MAYAGUEZ
     AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
     VICINITY-SOUTHEAST-WESTERN INTERIOR.

     FLASH FLOOD WATCH FROM 2 PM AST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
     PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
     SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...HIGH SURF ADVISORY UNTIL 6 PM AST WEDNESDAY FOR ST. THOMAS/ST.
     JOHN/ADJACENT ISLANDS.

     FLASH FLOOD WATCH FROM 2 PM AST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

COASTAL WATERS...

     SMALL CRAFT ADVISORY UNTIL 6 PM AST WEDNESDAY FOR COASTAL WATERS
     OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
     TO 17N.

     SMALL CRAFT ADVISORY UNTIL NOON AST THURSDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

     SMALL CRAFT ADVISORY UNTIL NOON AST WEDNESDAY FOR COASTAL WATERS
     OF NORTHERN USVI AND CULEBRA OUT 10 NM.

&&

15/64
Hazardous weather outlook, Nov 4, 4:05 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
605 AM AST TUE NOV 4 2014

AMZ710>745-PRZ001>013-051015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
605 AM AST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 6PM AST WEDNESDAY.
MARINERS AND BEACH GOERS CAN EXPECT ROUGH SURF CONDITIONS WITH
NUMEROUS RIP CURRENTS IN THE SURF ZONE. FOR MORE DETAILS PLEASE
REFER TO COASTAL HAZARD MESSAGE...SJUCFWSJU.

A FLASH FLOOD WATCH IS IN EFFECT FROM FROM 2 PM AST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. AN INCREASE IN MOISTURE IS EXPECTED
TODAY WHICH WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. RECENT RAINS OF THE PAST FEW DAYS HAVE RESULTED
IN SATURATED SOILS AND ABOVE AVERAGE STREAMFLOWS...AND RUNOFF FROM
THIS ADDITIONAL RAIN WILL RESULT IN FLOODING AS RIVERS WILL REACT
QUICKLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 6PM AST WEDNESDAY.
MARINERS AND BEACH GOERS CAN EXPECT ROUGH SURF CONDITIONS WITH
NUMEROUS RIP CURRENTS IN THE SURF ZONE. FOR MORE DETAILS PLEASE
REFER TO COASTAL HAZARD MESSAGE...SJUCFWSJU.

A FLASH FLOOD WATCH IS IN EFFECT FROM FROM 2 PM AST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. RUNOFF FROM ANY ADDITIONAL RAIN WILL
RESULT IN CONTINUED FLOODING.

.SPOTTER INFORMATION STATEMENT...

AMZ715-725-VIZ001-002-051015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
605 AM AST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 6PM AST WEDNESDAY.
MARINERS AND BEACH GOERS CAN EXPECT ROUGH SURF CONDITIONS WITH
NUMEROUS RIP CURRENTS IN THE SURF ZONE. FOR MORE DETAILS PLEASE
REFER TO COASTAL HAZARD MESSAGE...SJUCFWSJU.

A FLASH FLOOD WATCH IS IN EFFECT FROM FROM 2 PM AST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. AN INCREASE IN MOISTURE IS EXPECTED
TODAY WHICH WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION...RESULTING IN LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 6PM AST WEDNESDAY.
MARINERS AND BEACH GOERS CAN EXPECT ROUGH SURF CONDITIONS WITH
NUMEROUS RIP CURRENTS IN THE SURF ZONE. FOR MORE DETAILS PLEASE
REFER TO COASTAL HAZARD MESSAGE...SJUCFWSJU.

A FLASH FLOOD WATCH IS IN EFFECT FROM FROM 2 PM AST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. RUNOFF FROM ANY ADDITIONAL RAIN WILL
RESULT IN FURTHER FLOODING.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:19 PM CSTAreal Flood AdvisoryJSJ2 hr
Nov 3, 6:38 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 3, 9:45 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 3, 11:03 PM CSTAreal Flood AdvisoryJSJ5 hr
Nov 4, 12:32 AM CSTAreal Flood AdvisoryJSJ4 hr
Nov 4, 4:01 AM CSTSmall Craft AdvisoryJSJ58 hr
Nov 4, 4:30 AM CSTAreal Flood AdvisoryJSJ4 hr
Nov 4, 7:49 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 7:54 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 7:56 AM CSTCoastal Flood WatchJSJ28 hr
Nov 4, 8:25 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 8:48 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 9:48 AM CSTSpecial Marine WarningJSJ42 min
Nov 4, 10:08 AM CSTSpecial Marine WarningJSJ52 min
Nov 4, 10:35 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 10:49 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 10:53 AM CSTSpecial Marine WarningJSJ37 min
Nov 4, 11:00 AM CSTSpecial Marine WarningJSJ30 min
Nov 4, 11:14 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 1:28 PM CSTAreal Flood WarningJSJ4 hr
Nov 4, 2:50 PM CSTAreal Flood WarningJSJ12 hr
Nov 4, 2:52 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 4, 2:46 PM CSTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2014Flash Flood Watches in U.S. Virgin Islands, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.